question-icon

Suggest treatment for depression

default
Posted on Fri, 11 Jul 2014
Question: My doctor gave me lamictal starting taking 5 mg for 3 days feel increasingly wierd and losing hope can't take ssris or tricyclics . Should I stop taking them. I feel now depressed.
doctor
Answered by Dr. Abhishek Kapoor (1 hour later)
Brief Answer:
No need to stop them

Detailed Answer:
Hi
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

Lamictal contains lamotrigine and it is a mood stabilizer. Initially, it causes few side effects like nausea, vomiting or anxiety symptoms, but all these side effects would subside after few days. There is no need to stop taking SSRIs or TCAs. It could increase your depressive symptoms. Better to carry on them with lamictal.

In case, you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Abhishek Kapoor (1 hour later)
I meant doctor gave me lamictal because I can't take ssris or tricyclics the lamictal is making me feel suicidal
doctor
Answered by Dr. Abhishek Kapoor (40 minutes later)
Brief Answer:
It need to consult your psychiatrist

Detailed Answer:
Hi

Lamictal takes two weeks to show response. Just wait and carry on at same dose. With time you would improve. In case, you feel more depressed, then consult your treating psychiatrist.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for depression

Brief Answer: No need to stop them Detailed Answer: Hi Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query. Lamictal contains lamotrigine and it is a mood stabilizer. Initially, it causes few side effects like nausea, vomiting or anxiety symptoms, but all these side effects would subside after few days. There is no need to stop taking SSRIs or TCAs. It could increase your depressive symptoms. Better to carry on them with lamictal. In case, you need further help, you can ask. Regards Dr. Abhishek Kapoor Psychiatrist